iCliniq logo

Ask a Doctor Online Now

HomeAnswersDentistryoral thrushWhat is the reason for thrush in my oral cavity?

I need a second opinion on my oral thrush. What could be causing this?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 25, 2017
Reviewed AtDecember 27, 2023

Patient's Query

Hello doctor,

I recently had an oral thrush. I was taking Candid Mouth Paint and Hexidine Mouth Wash to clear it. It was cleared after two days of using but after two days it started to get black in color. I was still using the above medications, but now I have stopped taking the all oral medications. Do you have any idea what could be causing this? Is this a yeast overgrowth? Is there any medicine that can clear this up? I showed this to a dermatologist. She said to discontinue all the medications as this would clear up. I just needed a second opinion on this.

Hello,

Welcome to icliniq.com.

I have gone through your question and I can understand your concern about your erythematous tongue. As per your history, symptoms, and signs, it seems to me that you are having a drug-induced lichenoid reaction. Kindly let me know if you have taken any painkillers or any other antibiotics or antifungal tablet or injections? Do you have any medical history of the same? Are you allergic to any medications? I suggest you take vitamin B12 or multivitamins. You can have saline gargles after taking food. Consult your specialist doctor, discuss with him or her and take the above medicines with their consent.

Patient's Query

Thank you doctor,

Recently, I had a fungal infection and I took Itraconazole for 28 days and then stopped two weeks ago. I was taking only a multivitamin twice a week but another doctor asked me to stop it. I have not been on any painkiller. Everything was fine up until three days ago.

Hello,

Welcome back to icliniq.com.

Yes, it is a drug-induced (antibiotics related) opportunistic infection that often heals without the intervention of medicine. I suggest you stop all the antibiotics mostly the one which you had for a long time, the antifungal one. Wait for a week and it will subside on its own. Consult your specialist doctor, discuss with him or her and stop the medicines with their consent. Keep your tongue clean, and avoid oily and spicy food including aerated drinks. Hope my answer will help you. Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Muzaffer Hussain Parray
Dr. Muzaffer Hussain Parray

Dentistry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

vitamin b12oral thrush

Ask your health query to a doctor online

Dentistry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy